Alert archive / Minnesota / Heat Advisories in 2010
Heat Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jul 27, 2010, 3:54 AM CDT for 30 counties in Minnesota. It took effect at Jul 27, 2010, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2010, 3:54 AM CDT (08:54 UTC)
- In effect from
- Jul 27, 2010, 12:00 PM CDT
- Expired
- Jul 27, 2010, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
All 30 counties
Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Swift County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 56 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
569 WWUS73 KMPX 270854 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 354 AM CDT TUE JUL 27 2010 ...DANGEROUS HEAT INDICIES THIS AFTERNOON .A HEAT ADVISORY HAS BEEN ISSUED FROM NOON TODAY UNTIL 7 PM THIS EVENING FOR PORTIONS OF SOUTHERN MINNESOTA. THE ADVISORY IS ALONG AND SOUTH OF A LINE FROM BENSON TO ANOKA. SOME MAJOR CITIES IN THE HEAT ADVISORY INCLUDE FAIRMONT...ALBERT LEA...MANKATO... MINNEAPOLIS...ST PAUL...REDWOOD FALLS AND WILLMAR. DEW POINTS TODAY WILL RISE INTO THE LOWER AND MIDDLE 70S. THE DEW POINTS COUPLED WITH AFTERNOON TEMPERATURES PEAKING FROM 90 TO 95 WILL RESULT IN HEAT INDICES FROM 100 TO 105 DEGREES. THE UNCOMFORTABLE HEAT AND HUMIDITY WILL BE FLUSHED OUT THIS EVENING AS A COLD FRONT MOVES THROUGH. MNZ054>070-073>078-082>085-091>093-271700- /O.NEW.KMPX.HT.Y.0002.100727T1700Z-100728T0000Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...RED WING... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA 354 AM CDT TUE JUL 27 2010 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TEMPERATURE...HIGHS FROM 90 TO 95 ARE FORECAST FOR THIS AFTERNOON ALONG WITH DEW POINTS IN THE LOWER AND MIDDLE 70S. * IMPACTS...THE HEAT INDEX WILL REACH 100 TO 105 DEGREES DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
1 follow-up statement
840 WWUS73 KMPX 271601 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1101 AM CDT TUE JUL 27 2010 ...DANGEROUS HEAT INDICIES THIS AFTERNOON... .A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. THE ADVISORY IS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. SOME CITIES IN THE HEAT ADVISORY INCLUDE FAIRMONT...ALBERT LEA...RED WING...MINNEAPOLIS...ST PAUL...MANKATO...REDWOOD FALLS AND WILLMAR. AFTERNOON DEW POINTS IN THE LOWER AND MIDDLE 70S WILL COMBINE WITH HIGH TEMPERATURES IN THE 90 TO 95 DEGREE RANGE TO YIELD HEAT INDICES FROM 100 TO 105 DEGREES. THE UNCOMFORTABLE HEAT AND HUMIDITY WILL BE FLUSHED OUT THIS EVENING AS A COLD FRONT MOVES THROUGH. MNZ054>070-073>078-082>085-091>093-280000- /O.CON.KMPX.HT.Y.0002.100727T1700Z-100728T0000Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...RED WING... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA 1101 AM CDT TUE JUL 27 2010 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TEMPERATURE...HIGHS FROM 90 TO 95 ARE FORECAST FOR THIS AFTERNOON ALONG WITH DEW POINTS IN THE LOWER AND MIDDLE 70S. * IMPACTS...THE HEAT INDEX WILL REACH 100 TO 105 DEGREES DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 27, 3:46 AM CDT, 8 minutes earlier.
Area forecast discussion, Jul 27, 3:46 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 AM CDT TUE JUL 27 2010
.DISCUSSION...
MANY CONCERNS IN THE FORECAST FOR TODAY. FIRST IS SEVERE WEATHER
POTENTIAL OVER NORTHERN CWA THIS MORNING/EARLY AFTERNOON. COMPLEX
OVER NORTHWEST MN CONTINUES TO RIDE A BIT SOUTH OF OF EAST. THIS
WILL LIKELY CLIP THE FAR NORTHERN AREAS INTO THE MORNING. 00Z 4KM
NMM WRF REFLECTIVITY HAS THIS SYSTEM RIDING EAST AND INTO WC WI BY
NOON AND REDEVELOPING RAPIDLY INTO A BOW TYPE STRUCTURE. WILL HAVE
TO INCLUDE CHANCE POPS OVER WC WI INTO THE AFTERNOON AS WELL...AND
WILL CARRY CHANCE OF SEVERE AS WELL. SURFACE FRONT STILL IS FCST
TO DROP SOUTH OVER THE CENTRAL/SOUTHERN CWA LATE THIS
AFTERNOON/OVERNIGHT. SEVERE POTENTIAL DOES REMAIN...ALONG WITH THE
POSSIBILITY OF HEAVY RAIN...AS PWATS INCREASE TO AROUND 2 INCHES.
ANTICIPATE A FAIR AMOUNT OF CLOUD COVER OVER THE NORTHERN CWA
DURING THE DAY. SOUTHWEST PARTS OF THE AREA SHOULD SEE CIRRUS THIN
AS COMPLEX EXITS THE AREA TO THE EAST. SHOULD HEAT NICELY THIS
AFTERNOON INTO THE MID 90S...AND WITH DEWPOINTS IN THE LOWER 70S
AT LEAST...HEAT INDICIES WILL BE RANGING AROUND 100F FOR A FEW
HOURS THIS AFTERNOON. KALKSTEIN WAS INDICATING THE METRO MOVING
INTO THE WARNING CRITERIA THIS AFTERNOON...BUT WITH THE RATHER LOW
CONFIDENCE IN TIMING OF CONVECTIVE DEVELOPMENT/CLOUD COVER...WILL
HIGHLIGHT SOUTHERN REGION WITH AN ADVISORY.
FRONT DROPS SOUTH DURING THE NIGHT...WITH SEVERE PARAMETERS ALL
POINTING AT POTENTIAL. WILL MENTION CHANCE OF SEVERE FOR THE
EVENING ACROSS CENTRAL AND SOUTHERN AREAS. CAP IS BUILDING INTO SW
MN THIS MORNING AND IS FCST TO REMAIN THROUGH THE AFTERNOON.
SHOULD SEE THIS ERODES AS UPPER TROUGH/HEIGHT FALLS OCCUR...AND
THERE MAY BE OUTFLOW BOUNDARY FROM MORNING CONVECTION TO CONTEND
WITH.
SYSTEM EXITS TO THE SOUTH LATE TONIGHT...WITH ONLY SLGT CHANCE
REMAIN IN SC MN EARLY WED. OTHERWISE DRIER CONDITIONS MOVE INTO
THE AREA THROUGH THURSDAY. NORTHWEST FLOW ALOFT BRINGS NEXT SYSTEM
INTO THE WESTERN CWA THURSDAY NIGHT THROUGH FRIDAY. HAVE INCREASE
POPS INTO CHANCE CATEGORY FOR THIS AS MODELS ARE TRENDING ANOTHER
WAVE MOVING ACROSS THE SOUTHWEST CWA.
&&
.AVIATION... /06Z TAF ISSUANCE/
MAIN CONCERN OVERNIGHT IS THE POTENTIAL FOR STRATUS/FOG TO
DEVELOP AS VERY STRONG LOW LEVEL MOISTURE ADVECTION OCCURS.
CONFIDENCE IS NOT HIGH ON A BKN-OVC LAYER AT 015-025 BUT ENOUGH
SIGNALS IN THE DATA POINT TO THE POTENTIAL. IF THE LOW CEILINGS DO
DEVELOP...THEY SHOULD BREAK UP BY MID MORNING AS SOUTHERLY WINDS
AT 10-15 KNOTS DEVELOP AND MIXING COMMENCES. THE WINDS WILL
INCREASE A LITTLE MORE BY AFTERNOON WITH 15 KNOTS COMMON AT THE
TAF SITES WITH GUSTS IN THE 20 TO 25 KNOT RANGE. A COLD FRONT WILL
ENTER THE PICTURE BY AFTERNOON...PASSING KAXN BY 27/21Z...KMSP BY
28/03Z AND KEAU AROUND 28/06Z. THUNDERSTORMS EXPECTED ALONG AND
BEHIND THE FRONT FOR A COUPLE HOUR PERIOD. PRESENT INDICATIONS
POINT TO AREAS NORTH AND EAST OF KMSP AS HAVING THE BEST POTENTIAL
FOR WIDE SPREAD CONVECTION AND SEVERE STORMS.
KMSP...CONTINUED THE TREND FOR THE POSSIBILITY OF BKN MVFR
CEILINGS BEFORE DAYBREAK AS STRONG LOW LEVEL MOISTURE ADVECTION
AND ISENTROPIC UPGLIDE PUSH THROUGH. SOUTHERLY WINDS NEAR 10 KNOTS
TUESDAY MORNING WILL INCREASE TO 15 KNOTS BY 15Z AND PERSIST
THROUGH THE DAY. GUSTS NEAR 25 KNOTS EXPECTED BETWEEN 17Z AND 23Z.
THUNDERSTORM CHANCES WILL BE ON THE INCREASE AFTER 28/00Z AS A
COLD FRONT APPROACHES AND MOVES THROUGH BY 28/03Z. WINDS SHOULD
SHIFT TO THE NORTH FOR A TIME TOMORROW NIGHT IN THE WAKE OF THE
FRONT THEN SETTLE BACK TO A MORE NORTHWEST DIRECTION LATE.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR ANOKA-
BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-FARIBAULT-FREEBORN-
GOODHUE-HENNEPIN-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-
MCLEOD-MEEKER-NICOLLET-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-
SIBLEY-STEELE-SWIFT-WASECA-WASHINGTON-WATONWAN-WRIGHT-
YELLOW MEDICINE.
WI...NONE.
&&
DWE/JVMHazardous weather outlook, Jul 26, 12:04 PM CDT, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1204 PM CDT MON JUL 26 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 271715- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1204 PM CDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS MAY WORK INTO A SMALL PORTION OF CENTRAL MINNESOTA LATE TONIGHT FROM THE DAKOTAS. NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS THE AREA...AS A COLD FRONT MOVES ACROSS THE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THE FRONT AND ATTENDANT THUNDERSTORM ACTIVITY WILL EXIT THE AREA WEDNESDAY MORNING. THUNDERSTORMS ARE AGAIN POSSIBLE LATER THURSDAY NIGHT INTO THE WEEKEND. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 27, 1:57 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 157 AM CDT TUE JUL 27 2010 MNZ041>044-270900- DOUGLAS-TODD-MORRISON-MILLE LACS- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON 157 AM CDT TUE JUL 27 2010 ...STRONG THUNDERSTORMS ARE LIKELY TO MOVE INTO CENTRAL MINNESOTA BETWEEN 300 AM AND 500 AM... A CLUSTER OF STRONG THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL UP TO NICKEL SIZE WERE OCCURRING JUST WEST OF THE DETROIT LAKES AREA. THESE STORMS ARE LIKELY TO MOVE INTO NORTHERN PORTION OF TODD...MORRISON AND DOUGLAS COUNTIES BETWEEN 300 AM AND 500 AM THIS MORNING. PERSON IN UNPROTECTED AREAS OR UNSAFE SHELTERS...SHOULD MOVE TO A SAFE SHELTER IMMEDIATELY.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:41 AM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 49 min |
| Jul 27, 7:36 AM CDT | Special Weather Statement | MPX | Morrison, Todd | 39 min |
| Jul 27, 8:37 AM CDT | Special Weather Statement | MPX | Morrison, Todd | 53 min |
| Jul 27, 9:13 AM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 32 min |
| Jul 27, 4:19 PM CDT | Tornado Warning | MPX | Douglas, Pope, Stevens | 41 min |
| Jul 27, 4:28 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 36 min |
| Jul 27, 4:36 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 39 min |
| Jul 27, 4:42 PM CDT | Tornado Warning | MPX | Morrison | 33 min |
| Jul 27, 4:45 PM CDT | Tornado Warning | MPX | Morrison, Todd | 45 min |
| Jul 27, 5:08 PM CDT | Areal Flood Advisory | MPX | Benton, Douglas, Kanabec, Mille Lacs, Morrison, Pope and 2 more | 3 hr |
| Jul 27, 5:14 PM CDT | Tornado Warning | MPX | Benton, Morrison, Stearns | 46 min |
| Jul 27, 5:16 PM CDT | Tornado Warning | MPX | Douglas, Morrison, Stearns, Todd | 44 min |
| Jul 27, 5:21 PM CDT | Special Weather Statement | MPX | Kandiyohi | 39 min |
| Jul 27, 5:35 PM CDT | Special Weather Statement | MPX | Benton, Kanabec, Mille Lacs, Stearns | 40 min |
| Jul 27, 5:40 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Stearns | 35 min |
| Jul 27, 5:45 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Kanabec, Mille Lacs, Morrison | 45 min |
| Jul 27, 5:46 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 59 min |
| Jul 27, 6:00 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne, Stearns | 45 min |
| Jul 27, 6:15 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Redwood, Renville, Yellow Medicine | 60 min |
| Jul 27, 6:17 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti, Kanabec, Mille Lacs | 43 min |
| Jul 27, 6:24 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti, Meeker, Sherburne, Stearns, Wright | 51 min |
| Jul 27, 6:46 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, McLeod, Meeker, Renville, Wright | 44 min |
| Jul 27, 6:51 PM CDT | Special Weather Statement | MPX | Anoka, Chisago, Hennepin, Isanti, Ramsey, Washington and 1 more | 54 min |
Nearby
Heat Advisories in Minnesota, 2010Every heat advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.